Pexeva Withdrawl

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mrs.Fitz
New Member


Date Joined Apr 2009
Total Posts : 4
   Posted 4/22/2009 3:53 AM (GMT -7)   
Just wondering if anyone has been on Pexeva and have experienced any withdrawl symptoms.  This is my second time being on it and the first time my withdrawl symptoms we pretty bad.  Dizzy spells, hot flashing, head aches, moving my eyes from side to side made my stomach flip.  Well I'm wheening myself off of this once again and the first withdrawl symptom I am getting is the eye thing.  It's been described a couple different ways....juggling eye movement, hearing a sound when you move your eyes, muscle twitches when move eyes.....Has anyone else experienced this?  smhair

mom2three
Regular Member


Date Joined Feb 2009
Total Posts : 97
   Posted 4/22/2009 5:19 AM (GMT -7)   
Hi Mrs. Fitz,

Although I have not been on Pexeva...I did just wean off of Lexapro and had many similar symptoms for about 1 week afterwards. Nausea, vertigo, brain shivers, headaches.

I often get muscle twitching in my eye, but I'm not sure that it was related? It doesn't bother me too much - although annoying, it seems pretty common to have those eye muscle twitches (i've polled some family members - they all get them and don't have any anxiety issues!)

If you remember your withdrawal symptoms being bad the first time, then at least you know that they will go away (assuming they did the first time!). Also make sure that you are tapering down slowly.

I also bumped up my vitamin intake - took omega 3s & b complex 3x per day, instead of the usual 1x per day. Tried to eat healthy, get rest, stay calm and fight my way through it. It wasn't fun - I was thankful for the support on this board! But after about 8 days, I felt back to normal and just fine.

Good luck!
Panic Attacks (since age 10) & General Anxiety with a little OCD thrown in there
Biggest Challenge - Panic; Biggest Joy - my 3 cute kiddos (ages 1, 2 & 5)
 


percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/22/2009 6:00 AM (GMT -7)   
Hello, Mrs. Fitz, and welcome!

I'm very glad you've found our forum; I think you'll find it to be a very supportive and informative place. Unfortunately, I don't know anything about the medication you're taking, but you've already gotten a great response from mom2three, and I'm sure other members will be along as well.

If you like, feel free to post in our new members thread, so that we can get to know you better!

Again, welcome.

percycat

Percy/Percycat

Co-Moderator, Anxiety and Panic Forum

 

DX: Anxiety, Depression, LPR (acid reflux)

Meds: Paxil, Nexium, Zantac


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 4/22/2009 6:03 AM (GMT -7)   
I too have not heard of this medication. Have you spoken to your prescribing doc about the best manner in which to wean off this med? That is where I would start. Good luck!
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 4/22/2009 6:49 AM (GMT -7)   

Hi...got the same thing in my attempt to wean off Lexapro.  It was so bad I went back on it but even on the reduced daily dosage I am experiencing some kind of weird eye stimutated brain zaps....or something that sounds like a 'whooshing' in my ears when I move my head or blink or move my eyes.  I understand this is common with most SSRI's.  Bummer..huh?

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


Mrs.Fitz
New Member


Date Joined Apr 2009
Total Posts : 4
   Posted 4/22/2009 6:57 AM (GMT -7)   
Thanks for your support and advice (I hope there is more to come...)
 
Pexeva is very similar to Paxil.  Some people will tell you it's a generic of Paxil, but it's like a relative to Paxil.  I have been on Paxil before (I know Paxil isn't having a good name right now) but, I cannot complain about one thing.  I had no problem getting on it and no problem getting off it.  The only reason I'm not on it now is because of insurance reasons (imagine that).  So that is when my doc discovered Pexeva.  Which give you side effects getting on it, then works great, but then the withdrawl effects are bad.  I've been wheening myself off of this as slow as I can.  I was on 20mg, then cut them down to 10mg for about a month, now I have been taking a pill every other day for about 7 days.  Monday night the withdawl symptoms started.

Mrs.Fitz
New Member


Date Joined Apr 2009
Total Posts : 4
   Posted 4/22/2009 6:59 AM (GMT -7)   
O'Man......Vestabula....that is EXACTLY what I'm going through...it makes my stomach flip! Is there anything that you do for it or do you just put up with it until it's gone. Man you describe it to a tee!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/22/2009 7:04 AM (GMT -7)   

I'd like to extend a warm welcome to you on your first visit to Healing Well! To help you get the most out of the Anxiety and Panic Forum please take the time to browse our threads.

I have just recently wean off of Cymbalta and it was a tough go but I used a very slow weaning schedule.  I have not had any of the brain shivers but I did go through some nasty anxiety and just felt plain crummy.  On top of that I had a URI at the same time so it was hard to sort our what was causing the feelings.

I will admit that there were some days during the weaning that I  did take an extra dose of the Cymbalta but I finally bit the bullet and said just do it.

I hope you are sooon on the back side of this weaning issue as I know it is not fun.

Again a warm welcome to you and ((((((((HUGS))))))))))))

Kitt

 


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 4/22/2009 10:34 AM (GMT -7)   

Oh Mrs. Fitz...I wish I had an answer as it is most disturbing, as you know.  When I skipped a pill completely, I couldn't even drive because when I turned my head or moved my eyes I got zapped.  I'm just slicing the pills little by little every day and some days the sensations are not as bad as others.  I am praying for success for both of us...like I said...it's a real bummer!  Oh..also after some on-line investigation, I discovered Lexapro and most SSRI's last 22 hours.  So my symptoms are worse in the morning if I'm an hour or two off in taking the stupid thing.

hugs

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


Mrs.Fitz
New Member


Date Joined Apr 2009
Total Posts : 4
   Posted 4/22/2009 12:00 PM (GMT -7)   
Thanks Donna,
I got through it last time, it took about a month. We just have to remember that it is a withdrawl symptom from these pills. Don't get me wrong, if my anxiety gets bad again I will get back on them to get back to "normal", but I just know what I have to put up with to feel better. I am not the type of person who will accept the fact that I will need to stay on an anti-anxiety pill for the rest of my life. But I am a firm believer if you need them for a short period (weather it be 4 months or 2 years) then you need them, but please any one reading this don't think you need to be on them forever. I say prayers everyday for people like us. We are not the weaker people, we are the stronger people because we are so aware of our emotions. Not just anyone can handle these feelings. All we can keep doing is giving each other support and advice.
Good luck to you Donna and this eye thing will go away!
Becky
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:41 AM (GMT -7)
There are a total of 2,732,900 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
210 Guest(s), 5 Registered Member(s) are currently online.  Details
teacher2many, Sherrine, NevadaMike, fibrocushie, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer